Alert archive / Texas / Flash Flood Watches in 2008

Flash Flood Watch 2, NWS Corpus Christi, TX

September 14, 20085 counties in Texas

NWS Corpus Christi, TX issued this flash flood watch at Sep 14, 2008, 9:56 AM CDT for 5 counties in Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2008, 9:56 AM CDT (14:56 UTC)
Expired
Sep 14, 2008, 3:00 PM CDT
In force
5 hr
Issued by
NWS Corpus Christi, TX
Flood severity
None

Counties Aransas County, TX, Calhoun County, TX, Goliad County, TX, Refugio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 86 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 2.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2008-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2008-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1115 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood watch went out at Sep 14, 4:46 AM CDT, 5 hours 10 minutes earlier.

Area forecast discussion, Sep 14, 4:46 AM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
446 AM CDT SUN SEP 14 2008

.SHORT TERM...WITH IKE NOW RACING ACROSS THE MIDWEST AND LOSING
TROPICAL CHARACTERISTICS...FOCUS SHIFTS TO A BOUNDARY MOVING
ACROSS CENTRAL TEXAS TOWARD THE COAST. MOISTURE POOLING OUT AHEAD
OF THIS BOUNDARY IS CREATING IMPRESSIVE PWAT TOTALS...AND WITH
BOUNDARIES FROM PREVIOUS CONVECTION AND MOISTURE POOLING FROM
ONSHORE FLOW...EXPECT MULTIPLE ROUNDS OF SLOW MOVING SHOWERS TO
PROVIDE FAIR TO GOOD COVERAGE THROUGH THE SHORT TERM.

HAVE STAGGERED POPS SLIGHTLY FROM WEST TO EAST GIVEN WHERE MODELS
FOCUS LOW LEVEL MOISTURE CONVERGENCE. HIGH TEMPERATURES WILL BE
ABOVE NORMAL FOR ONE MORE DAY GIVEN PROJECTED HEIGHT FIELD.

BOUNDARY IS PROGGED TO MAKE SLOW PROGRESS TOWARD THE COAST...THEN
STALL OUT AND EVENTUALLY DIMINISH. ALTHOUGH NOT A COLD FRONT...THE
PRESENCE OF THE BOUNDARY AND ASSOCIATED CLOUDS AND PRECIPITATION
WILL DROP HIGHS BACK INTO THE 80S INTO MIDWEEK.

&&

.MARINE...THE NORTHWEST GULF IS SLOWLY RETURNING TO NORMAL AFTER
IKES DEPARTURE. WILL CARRY THE COASTAL FLOOD ADVISORY AND SCA
UNTIL EXPIRATION AT 7AM...THEN LET HEADLINES DROP AS WINDS AND
SEAS DIMINISH. MAY NEED ANOTHER SCA TOWARD THE END OF THE SHORT
TERM HOWEVER AS THE BOUNDARY APPROACHES THE COAST.

&&

.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...THE MAIN CONCERN FOR THE
LONG TERM WILL BE HOW LONG TO KEEP THE PRECIP CHANCES GOING AND HOW
HIGH TO GO WITH POPS DURING THE BEGINNING OF THE PERIOD. A COLD
FRONT IS PROGGED TO MOVE ACROSS THE REGION DURING THE DAY ON MONDAY.
THE BULK OF THE PRECIP WILL OCCUR DURING THE SHORT TERM...HOWEVER
SUFFICIENT MOISTURE (PWAT VALUES IN THE RANGE OF 1.5 TO 1.9 INCHES)
AND SOME OVERRUNNING WILL BE ENOUGH TO MAINTAIN AT MOST CHANCE POPS
ACROSS THE SOUTHERN CWFA AND COASTAL WATERS MONDAY NIGHT/TUESDAY
MORNING. BY TUESDAY AFTERNOON THE PRECIP CHANCES DIMINISH AS THE
FRONT IS PROGGED TO SHIFT SOUTH OF THE AREA AND DRIER AIR WILL ALSO
HAVE MOVED INTO THE REGION. THE FORECAST WILL REMAIN DRY THROUGH AT
LEAST THE END OF THE WEEK AS HIGH PRESSURE TAKES CONTROL OF THE
WEATHER. DAYTIME HIGHS AND OVERNIGHT LOWS WILL GENERALLY BE 5 TO 10
DEGREES BELOW NORMAL DURING THE BEGINNING OF THE WEEK AND A GRADUAL
WARMING TREND WILL RETURN THE TEMPS TO NEAR NORMAL VALUES THROUGH
THE WEEK. ONSHORE FLOW IS EXPECTED TO RETURN BY THE END OF THE WEEK
BRINGING WITH IT A GRADUAL RETURN OF MOISTURE TO THE AREA.
THEREFORE...BY THE END OF THE PERIOD ISOLATED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    91  72  83  64  85  /  70  50  40  20  10
VICTORIA          91  67  84  61  85  /  70  40  20  10  10
LAREDO            94  72  82  65  89  /  80  60  40  20  10
ALICE             93  71  84  62  85  /  70  50  40  20  10
ROCKPORT          91  72  83  66  83  /  70  50  40  20  10
COTULLA           91  69  83  61  87  /  60  40  20  10  10
KINGSVILLE        93  71  83  62  85  /  70  60  40  30  10
NAVY CORPUS       90  74  83  69  84  /  70  60  40  30  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...COASTAL FLOOD ADVISORY UNTIL 7 AM CDT THIS MORNING FOR THE
     FOLLOWING ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...
     REFUGIO...SAN PATRICIO.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT THIS MORNING FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     OCONNOR...COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
     NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

&&

JV/71...SHORT TERM
KR/97...LONG TERM
Hazardous weather outlook, Sep 14, 5:55 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
555 AM CDT SUN SEP 14 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-151100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
555 AM CDT SUN SEP 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
A WEAK BOUNDARY PUSHING ACROSS CENTRAL TEXAS WILL FOCUS ON VERY
MOIST AIR OVER THE COASTAL BEND TO PRODUCE SCATTERED TO NUMEROUS
SHOWERS AND A FEW THUNDERSTORMS. THE MAIN THREAT IS FOR LOCALLY
HEAVY RAINFALL...AS STORM MOTION WILL BE SLOW DUE TO WEAK WINDS
ALOFT. WIDESPREAD FLOODING IS NOT ANTICIPATED...BUT LOCAL PONDING
OF WATER OR SLOW DRAINAGE IS POSSIBLE IN FAVORED LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AS A WEAK BOUNDARY AFFECTS THE REGION...THERE WILL BE A CHANCE
FOR SHOWERS AND ISOLATED THUNDERSTORMS MONDAY...WITH ONLY A SLIGHT
CHANCE EXPECTED ON TUESDAY. SMALL CRAFT ADVISORY CONDITIONS ARE
POSSIBLE BEHIND THE FRONT ON MONDAY AND TUESDAY IN THE GULF OF
MEXICO.

.LONG TERM FIRE WEATHER DISCUSSION...
A COLD FRONT WILL SLOWLY DRIFT SOUTH MONDAY AND TUESDAY. A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND SOUTH OF
THE BOUNDARY. AN UPPER RIDGE OF HIGH PRESSURE WILL MOVE INTO THE
CENTRAL UNITED STATES BY TUESDAY...RESULTING IN COOLER AND DRIER AIR
OVER SOUTH TEXAS BY MONDAY NIGHT...WITH NEAR TO SLIGHTLY BELOW
NORMAL AFTERNOON HUMIDITIES AND TEMPERATURES IN THE WAKE OF THE
FRONT THROUGH THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 9:05 PM CDTAreal Flood AdvisoryCRPBee55 min
Sep 13, 9:13 PM CDTCoastal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio10 hr
Sep 13, 9:18 PM CDTSevere Thunderstorm WarningCRPBee42 min
Sep 14, 3:57 AM CDTRiver Flood WarningCRPBee, Nueces, San Patricio4 hr
Sep 14, 10:30 AM CDTFlash Flood WarningCRPVictoria91 min
Sep 14, 2:21 PM CDTAreal Flood AdvisoryCRPKleberg, Nueces54 min
Sep 14, 4:10 PM CDTSpecial Marine WarningCRP65 min
Sep 14, 4:32 PM CDTAreal Flood AdvisoryCRPWebb118 min
Sep 14, 4:52 PM CDTFlash Flood WarningCRPWebb113 min
Sep 14, 5:20 PM CDTAreal Flood AdvisoryCRPKleberg55 min
Sep 14, 5:44 PM CDTFlash Flood WarningCRPWebb3 hr

Nearby

Flash Flood Watches in Texas, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.